Texas, 2008Tornadoes and Hail in Texas, March 10, 2008
March 10, 2008 · NWS CRP · 11 events in 4 counties and zones
A squall line developed across the Coastal Bend in South Texas and moved southeast off the coast. Severe straight line wind damage was observed across a large swath from Bee and San Patricio Counties into Nueces County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $132,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A squall line developed across the Coastal Bend in South Texas and moved southeast off the coast. Severe straight line wind damage was observed across a large swath from Bee and San Patricio Counties into Nueces County. Two tornadoes also formed on the leading edge of the gust front in San Patricio County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Mar 10, 10:14 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 10, 10:14 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1114 AM CDT MON MAR 10 2008
.UPDATE...COLD FRONT/OUTFLOW BOUNDARY W/ ASSOC CONVECTION WILL
MOVE INTO NRN COS AROUND NOON AND WILL CONTINUE TO SLOWLY SWEEP S
ACROSS THE REGION. COMBINATION OF GOOD MOISTURE/THERMAL
PROFILES (NO CAP)...STRONG MOISTURE CONVERGENCE ALONG THE FRONT AND
LARGE SCALE LIFT ASSOC W/ APPROACHING UPR TROUGH WILL LEAD TO
WIDESPREAD CONVECTION SWEEPING THROUGH THE REGION BETWEEN 18Z AND
06Z. CATEGORICAL POPS ACROSS MOST AREAS AND HIGH LIKELY POPS
ACROSS THE FAR SW LOOK ON TRACK.
BEGINNING TO CLOUD UP NOW...BUT SAW MORE SUNSHINE THAN EXPECTED
THIS MORNING AND HAVE BUMPED HIGHS UP SLIGHTLY MAINLY ACROSS THE
SOUTH. WITH HIGHS NOW EXPECTED REACH THE UPR 70S TO NEAR 80
DEG...CAPE VALUES MAY REACH 2000 J/KG IN SRN AREAS BEFORE THE
FRONT REACHES THE AREA. THIS CONTINUES TO SUPPORT IDEA OF SCT
STRONG STORMS IN THE AREA AND COULD LEAD TO LITTLE BETTER CHC OF
SOME ISOLD SEVERE THUNDERSTORMS WITHIN THE LINE DESPITE WEAK
SHEAR. STILL APPEARS SOME HEFTY RAINFALL AMOUNTS ARE LIKELY WITH
TOTALS AVERAGING AT OR SLIGHTLY ABOVE 1 INCH ACROSS THE NE AND 1/2
TO 1 INCH FURTHER SW (POSSIBLY A LITTLE LOWER FAR WEST). ISOLATED
TOTALS AS HIGH AS 2 TO 4 INCHES WITHIN THIS AREA IS ALSO EXPECTED
AND THIS COULD PRODUCE AN ISOLATED FLOOD THREAT AS WELL.
WILL FRESHEN SOME WORDING IN THE HWO AND TEXT FORECASTS WITH ONLY
MINOR TWEAKS ANTICIPATED. THINK WE MAY SEE STRONGER NORTH WINDS
BEHIND THE FRONT AND TWEAKED UP MARINE ZONES TO A CAUTION AND MAY
EVEN NEED TO CONSIDER SCAS IN AFTN PACKAGE AS NAM SHOWS 20 TO 25
KNOTS BEHIND THE FRONT FOR SEVERAL HOURS THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 805 AM CDT MON MAR 10 2008/
AVIATION...CONVECTION EXPECTED TO DVLP LTR TDA WITH MVFR CIGS IN
RAFL. TIMING OF PCPN WL MNLY BE BTWN 16Z-00Z...WITH IMPROVING
CONDS AFT 00Z (STILL SOME TEMPOS/PROB30 POPS E OF KLRD). MVFR CIGS
WL RETURN AOA MIDNIGHT TNT BHD FRNT.
PREV DISCUSSION... /ISSUED 315 AM CDT MON MAR 10 2008/
SHORT TERM (TODAY THROUGH TUESDAY)...LOOKS LIKE A WET DAY TODAY
(HOPEFULLY AS AREA CAN SURE USE THE RAIN...ESPECIALLY THE FARMERS
BUT HOPEFULLY NOT EXCESSIVE EITHER) AS FRONTAL BOUNDARY INTERACTS
WITH ENERGY FROM UPPER LOW AND DAYTIME HEATING. SINCE WIND FIELDS
DECREASE TODAY...MAIN CONCERN WILL BE LOCALLY HEAVY RAINFALL (PWATS
AOB 1.5 INCHES BUT STILL MAY BE ENOUGH) AS STORMS HAVE THE POTENTIAL
TO TRAIN ALONG BOUNDARY...MAINLY EASTERN SECTIONS LATE THIS MORNING
AND INTO THE EARLY EVENING HOURS. SEVERE POTENTIAL IS LIMITED UNLESS
BOUNDARY IS TOO SLOW AND AREA GETS ENOUGH OF DAYTIME HEATING...
HOWEVER MODELS SHOW WINDS WEAKENING AND SHEAR PROFILES LESS
FAVORABLE (BRNS ARE IN RANGE THOUGH BUT AFTERNOON HELICITIES ARE
NOT IMPRESSIVE BUT CAPES ARE BORDERLINE). IN SHORT...COULD BE A
BRIEF WINDOW WHERE COULD SEE A FEW STORMS PULSE UP TO PRODUCE SOME
HAIL AND SOME STRONG WIND GUSTS HOWEVER MAIN CONCERN WILL BE LOCALLY
HEAVY RAINFALL. GIVEN THE FACT THAT AREA IS IN DROUGHT...WIDESPREAD
LOCALLY HEAVY RAIN NOT EXPECTED AND PWATS WILL LIKELY BE LESS THAN
150 PERCENT OF NORMAL (WILL BE CLOSE) WILL HOLD OFF ON ANY FLOOD
WATCHES AT THIS TIME (FLOOD GUIDANCE ALSO HIGH). OBVIOUSLY...HEAVY
RAINFALL IN HIGHLY URBAN AREAS WILL BE (AND ALWAYS IS) A PROBLEM BUT
THAT IS A LOCAL CONCERN. WILL GO WITH CATEGORICAL POPS TODAY EASTERN
2/3S OF AREA WITH NEAR 100 PERCENT NORTHEAST.
DEPENDING ON TIMING OF BOUNDARY AND UPPER SYSTEM (SEEN WELL ON VAPOR
LOOP)...WILL STILL HAVE THE OPPORTUNITY FOR PRECIP MAINLY COASTAL
AND NORTHEAST THIS EVENING...THEN RAIN CONCERN SHOULD BEGIN TO END
EXCEPT OFFSHORE SOMETIME AROUND OR AFTER MIDNIGHT. DRIER AIR WILL
COME IN AND SUBSIDENCE BEHIND SYSTEM SHOULD ALLOW FOR SOME CLEARING
(BUT NOT CLEAR SKIES). MAY SEE SOME PATCHY FOG IF WINDS DECREASE
ENOUGH BUT FOR NOW NORTH WINDS AND DRY AIR ADVECTION APPEAR ENOUGH
TO KEEP FOG OUT OF THE FORECAST (RH GRID FIELDS DO NOT SUPPORT
EITHER). ANOTHER UPPER WAVE TO MOVE ACROSS ON TUESDAY BUT MOISTURE
IS LIMITED SO THIS SHOULD ONLY BRING SOME CLOUDS. FOR
TEMPERATURES... GENERALLY STAYED CLOSER TO THE COOLER SIDE OF
GUIDANCE TODAY AND TONIGHT EXCEPT OUT WEST WHERE GUIDANCE REMAINS
COOL ESPECIALLY WITH DRY CONDITIONS. BLEND OF GUIDANCE ON TUESDAY.
MARINE (TODAY THROUGH TUESDAY)...SCA REMAINS FOR GULFMEX DUE TO SEA
HEIGHTS...BUT EXPECT ADVISORY TO BE LOWERED FOR THE NEARSHORE THIS
MORNING AND FOR THE OFFSHORE LATER THIS AFTERNOON AS SEAS SUBSIDE.
BEHIND THE BOUNDARY TONIGHT...WINDS AND SEAS OVER THE GULFMEX WILL
BE IN THE SCEC RANGE...BUT WINDS EXPECTED TO BE BELOW SCEC ALL AREAS
ON TUESDAY...WITH WELL OFFSHORE NEAR THE 6 FOOT CRITERION FOR SCEC.
SHRA/TSRA LIKELY LATER TODAY WITH COVERAGE INCREASING LATER THIS
AFTERNOON AND INTO THE EVENING HOURS...DIMINISHING AFTER MIDNIGHT.
LONG TERM...THE EXTENDED FORECAST HAS TRENDED DRIER AND WARMER
OVER THE LAST FEW MODEL RUNS. THE PERIOD BEGINS WITH HIGH PRESSURE
BUILDING INTO THE REGION. RETURN FLOW DEVELOPS ON
WEDNESDAY...BOOSTING AFTERNOON HIGHS A CATEGORY OR SO ABOVE
TUESDAYS MAXES. AN UPPER TROUGH PROGGED TO MOVE ACROSS THE SOUTHERN
PLAINS ON THURSDAY WILL TURN UPPER FLOW NORTHWEST AND TEMPORARILY
PAUSE THE WARNING TREND...BUT AS FLOW RETURNS TO A MORE ZONAL
CONFIGURATION...TEMPERATURES THROUGH THE WEEKEND WILL TOP OUT A
FEW CATEGORIES ABOVE NORMAL FOR MID MARCH.
MODELS ADVERTISE A LARGE SYSTEM PUSHING OUT OF THE FOUR CORNERS
REGION VERY LATE IN THE EXTENDED PERIOD...BUT MODELS ARE IN POOR
AGREEMENT. WILL AWAIT FUTURE MODELS SOLUTIONS WITH INTEREST.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 76 52 71 53 76 / 90 70 10 10 10
VICTORIA 74 49 69 49 76 / 100 70 10 10 10
LAREDO 78 55 79 57 83 / 70 20 0 10 10
ALICE 80 50 73 52 80 / 90 50 10 10 10
ROCKPORT 72 52 69 54 72 / 90 80 10 10 10
COTULLA 71 49 76 48 80 / 80 20 0 10 10
KINGSVILLE 79 51 73 52 80 / 80 60 10 10 10
NAVY CORPUS 75 56 70 55 73 / 80 80 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60
NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
NM.
&&
MJG...UPDATEHazardous weather outlook, Mar 10, 4:51 AM CST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
551 AM CDT MON MAR 10 2008
GMZ230-235-250-255-270-275-TXZ229>234-239>247-111100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
551 AM CDT MON MAR 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS EXPECTED TODAY THROUGH EARLY EVENING OVER
SOUTH TEXAS...WITH THE GREATEST LIKELIHOOD OF RAINFALL EAST OF A
FREER TO TILDEN LINE. THE MAIN CONCERN WITH THESE SHOWERS AND
THUNDERSTORMS IS LOCALLY HEAVY RAINFALL...MAINLY EAST OF AN ALICE
TO BEEVILLE LINE. RAINFALL AMOUNTS WILL AVERAGE FROM AROUND 1/4 INCH
OVER THE WESTERNMOST SECTIONS OF THE RIO GRANDE PLAINS TO AROUND ONE
INCH GENERALLY EAST AND NORTH OF A BEEVILLE TO PORT ARANSAS LINE.
ISOLATED HEAVIER RAINFALL AMOUNTS BETWEEN 2 AND 5 INCHES ARE ALSO
POSSIBLE. IN ADDITION...A FEW STORMS COULD PRODUCE HAIL AROUND THE
SIZE OF MARBLES...AS WELL AS WIND GUSTS TO AROUND 45 MPH. THE
POTENTIAL FOR SEVERE THUNDERSTORMS PRODUCING LARGE HAIL IS LIMITED
AS ATMOSPHERIC INSTABILITY IS MARGINAL AND DAYTIME HEATING IS
EXPECTED TO BE LOW. MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY
IS EXPECTED TO END BY MIDNIGHT EXCEPT FOR THE GULF WATERS.
FINALLY...SMALL CRAFT ADVISORIES FOR THE GULF WATERS THIS MORNING
DUE TO HIGH SWELLS WILL END LATER TODAY AS SEAS SUBSIDE BELOW 7
FEET.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...EMERGENCY
MANAGERS AND SPOTTERS SHOULD KEEP INFORMED OF THE LATEST WEATHER
FORECASTS AND ONGOING WEATHER SITUATION SHOULD CONDITIONS
UNEXPECTEDLY CHANGE.
GW/JV
Event by event
8 thunderstorm wind, 2 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Bee
- When
- March 10, 12:39 PM CST
- Where
- Bee County, 1.41 mi NNE of Tynan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 28.188, -97.739
A NWS Storm Survey found large trees down near Tynan. Several large metal highway signs were broken off at base.
Thunderstorm Wind, San Patricio
- When
- March 10, 12:40 PM CST to 12:50 PM CST
- Where
- San Patricio County, 2.23 mi SE of Mathis to 4.8 mi SE of Mathis
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 28.081, -97.801
An NWS Storm Survey Crew found evidence of wind damage along Interstate 37 from mile marker 33 to mile marker 27. Several large trees were down along with large metal highway signs. In addition, an 18 wheeler was flipped near Interstate 37 and Highway 188.
Thunderstorm Wind, San Patricio
- When
- March 10, 12:45 PM CST
- Where
- San Patricio County, 2.02 mi NNW of West Sinton to 3.15 mi NNE of West Sinton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- NWS Employee
- Coordinates
- 28.058, -97.679
Several power poles were blown down along and near Highway 188.
Tornado, San Patricio
- When
- March 10, 12:47 PM CST to 12:48 PM CST
- Where
- San Patricio County, 1.62 mi ESE of West Sinton to 1.96 mi ESE of West Sinton
- Rating
- EF0
- Path length
- 0.34 mi
- Path width
- 100 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 28.020, -97.646
DPS and local emergency management confrimed a tornado formed along the leading edge of a gust front. An NWS storm survey estimated the tornado to be 25 yards wide and 100 yards in length. The survey team found EF0 damage to a home off of Highway 630, where the entire east facing side of a metal roof on a new home was blown off.
Thunderstorm Wind, San Patricio
- When
- March 10, 1:05 PM CST to 1:08 PM CST
- Where
- San Patricio County, 0.18 mi NNE of Edroy to 2.74 mi NNW of Odem
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 27.972, -97.669
A tracter trailer near Highway 234 and Interstate 37 was blown over. A few power poles were snapped along Highway 234 between Interstate 37 and CR 2015. Several large trees were also downed near CR 2015 and Highway 234.
Tornado, San Patricio
- When
- March 10, 1:21 PM CST to 1:22 PM CST
- Where
- San Patricio County, 1.85 mi E of Edroy
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 50 yd
- Reported by
- Broadcast Media
- Coordinates
- 27.966, -97.640
A local television station video taped a brief tornado on the leading edge of a gust front a few miles northwest of Gregory. The tornado was over open country and no damage was reported.
Thunderstorm Wind, San Patricio
- When
- March 10, 1:30 PM CST
- Where
- San Patricio County, 1.97 mi WNW of Angelita to 0.63 mi SW of Odem
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 27.934, -97.648
An 18-wheeler truck on southbound U.S. 77 in Odem was flipped over and blown off road into another 18-wheeler truck on the northbound side. Also, a furniture truck blew off Interstate 37 southwest of Odem.
Thunderstorm Wind, Nueces
- When
- March 10, 1:39 PM CST to 2:05 PM CST
- Where
- Nueces County, Crps Christi Intl Ar to Corpus Christi Nas
- Measured
- 59 kt (68 mph) measured gust
- Property damage
- $50,000
- Reported by
- ASOS
- Coordinates
- 27.770, -97.500
A gust front produced wind damage across the city of Corpus Christi. Small to medium size tree branches were reported down throughout the city, with a few larger tree branches reported snapped. In addition, the Clear Channel Radio Station at old Brownsville Road and Highway 358 lost a portion of their roof. An aluminum awning was torn off Vick's Hamburger Restaurant near Leopard and North Port Street. Minor roof damage was also reported at the Sea Ranch Motel near Airline and Ocean Drive. The Briarwood Apartments near Thame and Williams Street lost a 20 foot section of the roof to one of the units. Roughly two dozen power poles were downed around the city. A 60 mph wind gust was recorded at the Corpus Christi International Airport (CRP) and a 68 mph wind gust recorded at Corpus Christi Naval Airstation (NGP).
Thunderstorm Wind, Nueces
- When
- March 10, 1:44 PM CST
- Where
- Nueces County, Bishop
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 27.580, -97.800
Two 18 wheelers were blown over on U.S. 77.
Hail, Nueces
- When
- March 10, 1:44 PM CST
- Where
- Nueces County, Bishop
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 27.580, -97.800
Thunderstorm Wind, Kleberg
- When
- March 10, 1:45 PM CST
- Where
- Kleberg County, 15.14 mi SSW of Corpus Christi
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 27.586, -97.535
Power poles were downed near CR 55 and Highway 70 in rural Kleberg County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in Gulf of Mexico, March 10, 200854 kt wind · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 10, 20084 events
- Hail in Texas, March 10, 20080.88 in hail · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 10, 20083 events
- Wildfire in Texas, March 10, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90175, 90104, 90498, 87208, 90085, 90082, 90545, 90086, 90095, 90099, 90102.